Life-threatening intraabdominal arterial embolization after histoacryl injection for bleeding gastric ulcer.
Lee, GH; Kim, JH; Lee, KJ; Yoo, BM; Hahm, KB; Cho, SW; Park, YS; Moon, YS
Endoscopy, 32(5):422-424, 2000
N-butyl-cyanoacrylate (Histoacryl) injection has become the treatment of choice for acutely bleeding esophagogastric varices, and is the only effective option for endoscopic treatment of gastric varices. Recent reports confirm the ability of Histoacryl injection therapy to achieve immediate hemostasis in cases of gastric ulcer bleeding or Dieulafoy ulcer, where conventional endoscopic hemostatic treatment had failed. Although the overall safety record of Histoacryl injection has been relatively good, there have been scattered cases of serious complications. Here, we present two patients showing life-threatening intraabdominal arterial embolization after Histoacryl injection. They had chronic gastric ulcers with active arterial bleeding. In spite of attempts at hemostatic treatment, complete hemostasis was not achieved. We injected Histoacryl, diluted with Lipiodol, into bleeding gastric ulcers, resulting in successful hemostasis. Soon after the procedure, intraabdominal arterial embolization developed in both patients. One patient survived and the other died. Based on these experiences, we would like to warn gastrointestinal endoscopists to be alert to these fatal complications, and we propose that less diluted Histoacryl seems to be preferable in cases of bleeding peptic ulcers.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :2,707,474
Total Download :1,105,074
Today View :245
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.